Starting low and slow on progesterone?
Most of my symptoms are mental... brain fog (EXTREME), anxiety, severe depression, unreal feelings, etc. I also cannot tolerate refined sugars or caffeine as it causes reactive hypoglycemia for me.
I have noticed small benefit with taking DIM and saw palmetto, but mostly just that it has a calming effect.....the brain fog stays.
I tried progesterone cream yesterday. I applied 20mg split up in thirds over the course of probably 8 hours just to see how it affected me. within an hour of each time applying more, I felt immediate calmness, but not really any change in the brain fog. By about 9pm, the last 1/3 applied at 5pm, I started feeling dizzy and a little more anxious. I took DIM and these went away for the night, mostly.
This morning, I awoke with nausea. Usually, since I've dealt with it quite a bit in the past from anxiety, I can turn this off by calming down or distracting myself, but this time it was persistent until taking pepto and waiting about an hour. I'm also anxious, but the brain fog seems to be lifted a bit.
my question is, I know generally the answer is to take more to avoid bad side effects, but I CANNOT deal with nausea as it terrifies me. I am not comfortable with boosting my dose if there's a chance that it could make things even worse. What would be your suggestion otherwise? I know you mention somewhere on the site that the second option is to considerably lower the dose and increase it slowly over a month... with this exacerbate things? or will this actually help to avoid side effects but ALSO raise progesterone slowly? will it just keep me in a higher state of estrogen dominance until I slowly get to 100-200mg meaning that I will just put myself through months of worse symptoms? I'm feeling trapped into getting sick to my stomach from progesterone cream. what is the absolute avoidance? I've thought maybe keeping up on DIM would help since that clears some of the excess/bad estrogens. it seemed to help within 20 minutes last night (which it also did before trying the cream if I felt anxious or depressed).